# SDR MDR04046

- Difficulty date: March 15, 2004
- Submitted: June 2, 2004
- Operation: Air carrier
- Aircraft: N158AC
- Make and model: Skrsky CH54B
- Aircraft serial: 64081
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Housing
- Part number: 643520017019
- Part serial: 186
- Condition: Cracked
- Location: Main Gearbox
- Component: Main Gear Box
- Component part number: 643520500049
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

MAIN GEAR BOX (SN A6167) WAS INSTALLED ON AIRCRAFT AND REQUIRED REMOVAL DUE TO A POSSIBLE CRACK FOUND ON THE UPPER HOUSING ON THE RT SIDE.  HOUSING APPEARED TO BE SEEPING OIL FROM SUSPECTED CRACK IN THE ARMPIT OF THE UPPER HOUSING.  THE SUSPECT AREA WAS LOCALLY BLENDED.  ETCHED AND FPI WAS ACCOMPLISHED.  CRACK WAS FOUND IN THE RT ARMPIT AND APPEARED TO BE APPROX 2 INCHES LONG.  PROBABLE CAUSE IS FATIGUE AT THE WELD IN THE CASTING.
